Alert archive / Wyoming / High Wind Watches in 2007
High Wind Watch 2, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Jan 6, 2007, 2:58 PM MST for 5 counties in Wyoming. It took effect at Jan 7, 2007, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 6, 2007, 2:58 PM MST (21:58 UTC)
- In effect from
- Jan 7, 2007, 12:00 PM MST
- Expired
- Jan 7, 2007, 2:26 AM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 062158 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 258 PM MST SAT JAN 6 2007 WYZ002-070000- /O.NEW.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ /O.CON.KRIW.HW.W.0001.000000T0000Z-070107T0300Z/ ABSAROKA MOUNTAINS- 258 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED IN THE ABSAROKA MOUNTAINS THROUGH 8 PM THIS EVENING. TRAVELLERS SHOULD REMAIN ALERT FOR THESE DANGEROUS WINDS...ESPECIALLY IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES. HIGHWAY 290 SOUTHWEST OF CODY...HIGHWAY 16 WEST OUT OF CODY AND THE CHIEF JOSEPH HIGHWAY ARE BOTH SUBJECT TO THESE DANGEROUS WINDS. A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ019-070000- /O.NEW.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ /O.CON.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 258 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED THROUGH 5 PM. IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. HIGHWAYS 220 SOUTHWEST OF CASPER...HIGHWAY 26 WEST OF CASPER AS WELL AS WYOMING BOULEVARD WILL BE SUBJECT TO THESE DANGEROUS CROSS WINDS. A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ020-070000- /O.CON.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 258 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THROUGH 5 PM...ESPECIALLY FROM THE SOUTHWEST SIDE OF CASPER OVER TO ALCOVA RESERVOIR. IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. HIGHWAYS 220 SOUTHWEST OF CASPER...HIGHWAY 26 WEST OF CASPER AS WELL AS WYOMING BOULEVARD WILL BE SUBJECT TO THESE DANGEROUS CROSS WINDS. ANOTHER ROUND OF VERY STRONG WINDS ARE EXPECTED AGAIN SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ003-070000- /O.NEW.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 258 PM MST SAT JAN 6 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A NEW STORM SYSTEM MAY BRING HIGH WINDS TO THE CODY FOOTHILLS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. SOUTHWEST WINDS COULD INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ TEAM RIVERTON
3 follow-up statements
000 WWUS75 KRIW 062353 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 453 PM MST SAT JAN 6 2007 WYZ019-071000- /O.CAN.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/ /O.CON.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 453 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ002-071000- /O.CAN.KRIW.HW.W.0001.000000T0000Z-070107T0300Z/ /O.CON.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ ABSAROKA MOUNTAINS- 453 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ020-070100- /O.CAN.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 453 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. $$ WYZ003-071000- /O.CON.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 453 PM MST SAT JAN 6 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A NEW STORM SYSTEM MAY BRING HIGH WINDS TO THE CODY FOOTHILLS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. SOUTHWEST WINDS COULD INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
000 WWUS75 KRIW 070100 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 600 PM MST SAT JAN 6 2007 WYZ002-003-071015- /O.CON.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 600 PM MST SAT JAN 6 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ019-071015- /O.CON.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 600 PM MST SAT JAN 6 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
000 WWUS75 KRIW 070926 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 226 AM MST SUN JAN 7 2007 WYZ002-003-071900- /O.UPG.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ /O.NEW.KRIW.HW.W.0002.070107T1900Z-070108T1000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 226 AM MST SUN JAN 7 2007 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 3 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A NEW WEATHER SYSTEM WILL BRING ANOTHER ROUND OF HIGH WINDS TO THE AREA THIS AFTERNOON THROUGH TONIGHT. WEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED IN THE MOUNTAINS WITH LOWER WIND SPEEDS ACROSS CODY AND MEETEETSE. SECURE OR BRING INDOORS ANY LOOSE ITEMS. IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. HIGHWAY 290 SOUTHWEST OF CODY...HIGHWAY 16 WEST OUT OF CODY AND THE CHIEF JOSEPH HIGHWAY ARE BOTH SUBJECT TO THESE DANGEROUS CROSS WINDS. THE WINDS WILL BE ESPECIALLY STRONG AT THE MOUTH OF THE CLARKS FORK AS WELL AS THE NORTH AND SOUTH FORKS OF THE SHOSHONE RIVER DRAINAGES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-071900- /O.UPG.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ /O.NEW.KRIW.HW.W.0002.070107T1900Z-070108T1000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 226 AM MST SUN JAN 7 2007 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 3 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 6, 1:45 PM MST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 6, 1:45 PM MST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 145 PM MST SAT JAN 6 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT MAIN CONCERN FOR THIS FORECAST PERIOD ARE THE STRONG WINDS. A VIGOROUS SHORTWAVE NOW OVER SEATTLE WHERE LTG WAS DETECTED WILL RAPIDLY MOVE EAST SOUTHEAST ACROSS THE NORTHERN PLAINS TODAY TIGHTENING THE GRADIENT AS IT DOES. A STRONG SURFACE GRADIENT OF 19 MB FROM RKS TO GCC WILL PRODUCE STRONG WEST SOUTHWEST WINDS ACROSS THE GREEN MTNS AND NATRONA COUNTY ON THE ORDER OF 30 TO 40 MPH WITH GUSTS TO 50 MPH TODAY. 700MB WINDS WILL BLOW FROM THE WEST AT 60 KNOTS WHICH WILL INFLUENCE THE STRONG WINDS ON THE HIGHER MOUNTAINS. DECIDED TO UPGRADE THE HIGH WIND WATCH THAT HAS BEEN IN AFFECT FOR THE ABSAROKA MTNS AND THE CODY FOOTHILLS AS WELL AS THE GREEN MTNS AND NATRONA COUNTY TO A HIGH WIND WARNING FOR TODAY. THE WIND SPEEDS SHOULD BE ON THE LOW END OF WARNING CRITERIA OR EVEN BE BORDERLINE BECAUSE WE WILL BE ON THE LEFT FRONT QUAD OF THE 130 KNOT JET BUT FELT THE WINDS WILL BE JUST STRONG ENOUGH TO JUSTIFY A WARNING. CODY AND RIVERTON HAVE ALREADY HAD GUSTS OVER 40 MPH EARLIER THIS EVENING. AFTER THIS SHORTWAVE PASSES ON THROUGH A FAST NORTHWEST FLOW WILL BE ESTABLISHED WITH A COUPLE OF CLIPPER TYPE SYSTEMS SHOOTING BY JUST TO THE NORTHEAST SUNDAY THROUGH MONDAY. DURING THIS TIME FRAME WE WILL BE ON THE RIGHT FRONT QUAD OF THE 160 KNOT JET MAX WHICH WILL HELP MIX DOWN THE 60 KNOT WINDS AT 700MB TO THE SURFACE. ALTHOUGH THE AIRMASS WILL BE RELATIVELY STABLE ON SUNDAY AND SUNDAY EVENING THE WINDS WILL BE TOO STRONG AT MOUNTAIN TOP LEVEL TO SUPPORT ANY MOUNTAIN WAVE ACTION. THE WINDS WILL HAVE TOO MUCH OF A NORTHERLY COMPONENT TO THEM ANYWAY. HOWEVER THE STRONG GRADIENT AND HOOK UP WINDS WILL BE ENOUGH TO WARRANT HIGH WIND CRITERIA IN THE GRIDS FOR SUNDAY NIGHT INTO MONDAY. WILL NOT ISSUE ANY WATCHES STARTING LATE SUNDAY TO AVOID CONFUSION. AS FOR ANY SNOW POTENTIAL IN WESTERN WYOMING HAVE DECIDED TO ISSUE A SNOW ADVISORY FOR THE WESTERN MTNS TODAY FROM 15Z THROUGH 00Z. THE MOUNTAINS WILL CAPTURE MOST OF THE SNOWFALL SINCE A LOT OF THE DYNAMICS WILL BE FROM PURELY STRONG MOIST WEST NORTHWESTERLY UPSLOPE FLOW WITH THE MOISTURE STREAM EXTENDING ALL THE WAY OUT TO 180W. LEFT FRONT QUAD DYNAMICS WILL ALSO COME INTO PLAY. WENT WITH SNOW AMOUNTS A BIT LESS THAN WHAT WAS ADVERTISED BY THE ETA QPF WHEN USING A 1 TO 15 SNOW TO WATER RATIO. WENT WITH 5 TO 10 INCHES OF SNOW IN THE WESTERN MTNS AND 1 TO 3 INCHES IN THE WESTERN VALLEYS. ALSO HAVE HIGH WIND CRITERIA WINDS ALONG THE EAST SLOPE OF THE WIND RIVERS TODAY BUT WILL ADDRESS THAT ISSUE IN THE SNOW ADVISORY. MORE SIGNIFICANT SNOW IS EXPECTED IN THE WEST SUNDAY THROUGH SUNDAY NIGHT FROM THE CLIPPER TYPE SYSTEMS WITH AID FROM SOME ISENTROPIC LIFT SUNDAY. TEMPERATURES WILL MODERATE SOME THROUGH THE FORECAST PERIOD. HOWEVER MONDAY NIGHT WILL FEATURE GOOD RADIATIONAL COOLING FOR BELOW ZERO READINGS TO OCCUR OVER MUCH OF THE WESTERN VALLEYS. .LONG TERM...TUESDAY THROUGH SATURDAY THE BEGINNING OF THE PERIOD TUESDAY/TUESDAY NIGHT WILL BE CALM BEFORE THE INCLEMENT AND MUCH COLDER WEATHER MOVES INTO THE REGION FOR THE LATTER HALF OF THE WEEK. A TRANSITORY RIDGE WILL AFFECT THE AREA ON TUESDAY...AS A STORM SYSTEM MOVES INTO THE PACIFIC NORTHWEST AND BRITISH COLUMBIA. ABOVE AVERAGE TEMPERATURES ARE EXPECTED ON TUESDAY. MEDIUM RANGE MODELS SUGGEST TUESDAY NIGHT AND WEDNESDAY THAT THE FIRST PART OF THE STORM SYSTEM ACROSS BRITISH COLUMBIA/PACIFIC NORTHWEST ON TUESDAY WILL SURGE EASTWARD ACROSS SOUTHERN CANADA...EXTREME NORTHERN PART OF THE U.S...WHILE A SECONDARY STRONG SHORTWAVE TROUGH IN THE NORTHERLY FLOW...WILL BEGIN TO DIG OUT A TROUGH ACROSS THE WEST WEDNESDAY AND THURSDAY. THE COMBINATION OF THE TWO WILL SEND A COLD FRONT INTO THE AREA WEDNESDAY INTO THURSDAY. THIS IS SETTING UP A STRONG BAROCLINICITY ACROSS THE AREA. HOWEVER...JET DYNAMICS ARE NOT IMPRESSIVE UNTIL THURSDAY...AS THE TROUGH DIGS INTO THE SOUTHWEST. THE BEST FOCUS CURRENTLY IS ACROSS THE SOUTHERN/SOUTHEASTERN PARTS OF THE FORECAST AREA WED NIGHT THROUGH THUR NIGHT...WHERE THE FRONT STALLS OUT AND WHERE THE BEST LEFT FRONT QUAD DYNAMICS COULDL BE. THIS TROUGH IS EXPECTED TO PROGRESS SLOWLY EAST...WITH THE TROUGH AXIS NOT PUSHING THROUGH THE AREA UNTIL FRIDAY NIGHT/SATURDAY. HAVE CONTINUED TO BROAD BRUSH POPS DUE TO THE UNCERTAINTY OF THIS SYSTEM...BUT HAVE INCREASED POPS ACROSS THE SOUTHERN PARTS OF THE CWA...WHILE TAPERING THEM BACK ACROSS THE NORTHWESTERN MOUNTAINS. THE AREA SHOULD BE MAINLY DRY BY SATURDAY. TEMPERATURES ARE EXPECTED TO PLUNGE BEHIND THE COLD FRONT WEDNESDAY/WEDNESDAY NIGHT WITH MOST AREAS BELOW AVERAGE BY UP TO 8 TO 12 DEGREES FROM THURSDAY THROUGH SATURDAY. THIS WILL BE THE COLDEST AIR OF THE SEASON FOR SOME. && .RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING ABSAROKA MOUNTAINS OR WY ZONE 02 FROM 5 AM THIS MORNING THROUGH 8 PM THIS EVENING. HIGH WIND WARNING FOR THE GREEN MOUNTAINS AND LOWER ELEVATIONS OF NATRONA COUNTY OR WY ZONES 19 AND 20 FROM 8 AM THIS MORNING THROUGH 5 PM THIS AFTERNOON. SNOW ADVISORY FROM 8 AM THIS MORNING THROUGH 5 PM THIS AFTERNOON FOR MUCH OF THE WESTERN WYOMING MOUNTAINS INCLUDING WY ZONES 1...12...14...15 AND 24. && SHORT TERM...LIPSON LONG TERM...WM
Hazardous weather outlook, Jan 6, 1:46 PM MST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 146 PM MST SAT JAN 6 2007 WYZ001>020-022>030-071200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 146 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS THROUGH 8 PM TODAY... ...HIGH WIND WARNING FOR THE GREEN MOUNTAINS AND LOWER ELEVATIONS OF NATRONA COUNTY FROM 8 AM THROUGH 5 PM TODAY... ...SNOW ADVISORY FOR THE WESTERN MOUNTAINS FROM 8 AM THROUGH 5 PM TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A POWERFUL JET STREAM WILL MOVE EAST TO WYOMING TODAY BRINGING VERY WINDY CONDITIONS TO THE COWBOY STATE TODAY. HIGH WINDS ARE EXPECTED ALONG THE ABSAROKA MOUNTAINS AS WELL AS THE GREEN MOUNTAINS AND LOWER ELEVATIONS OF NATRONA COUNTY TODAY. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED AT THE LOWER ELEVATIONS INCLUDING THE CITY OF CASPER. WEST WINDS OF 50 TO 60 MPH WITH GUSTS TO OVER 70 MPH ARE EXPECTED OVER THE ABSAROKA MOUNTAINS AS WELL AS ALONG THE EAST SLOPES OF THE WIND RIVER MOUNTAINS. FIVE TO TEN INCHES OF SNOWFALL IS EXPECTED ACROSS THE WESTERN MOUNTAINS TODAY WITH 1 TO 3 INCHES EXPECTED OVER THE WESTERN VALLEYS BEFORE TAPERING OFF THIS EVENING. CONSIDERABLE BLOWING AND DRIFTING SNOW IS EXPECTED IN THE WESTERN MOUNTAINS TODAY ALONG WITH OCCASIONAL WHITE OUT CONDITIONS...ESPECIALLY OVER SOUTH PASS WHERE WEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 70 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY STRONG WINDS ARE EXPECTED TO OCCUR AGAIN SUNDAY AFTERNOON AND NIGHT ACROSS THE ABSAROKA MOUNTAINS...EAST SLOPE OF THE WIND RIVER MOUNTAINS...THE GREEN MOUNTAINS AND THE LOWER ELEVATIONS OF NATRONA COUNTY. WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH ARE EXPECTED AT THE LOWER ELEVATIONS INCLUDING THE CITY OF CASPER. WIND SPEEDS OF 50 TO 60 MPH WITH GUSTS OF UP TO 80 MPH ARE LIKELY OVER THE AFFECTED MOUNTAINS. ADDITIONAL SIGNIFICANT SNOWFALL IN WESTERN WYOMING IS EXPECTED SUNDAY INTO SUNDAY NIGHT AS WELL. CONSIDERABLE BLOWING AND DRIFTING SNOW IS EXPECTED IN THE WESTERN MOUNTAINS ONCE AGAIN SUNDAY AND SUNDAY NIGHT ALONG WITH OCCASIONAL WHITE OUT CONDITIONS...ESPECIALLY OVER SOUTH PASS WHERE WEST WINDS OF 50 TO 60 MPH WITH POSSIBLE GUSTS TO OVER 80 MPH ARE EXPECTED. ANOTHER WINTER STORM SYSTEM WILL AFFECT WYOMING WEDNESDAY NIGHT THROUGH FRIDAY. THIS SYSTEM WILL NEED TO BE MONITORED FOR THE POSSIBILITY OF SOME HEAVY SNOWFALL ACROSS PARTS OF CENTRAL AND WESTERN WYOMING. MUCH COLDER AIR IS EXPECTED BEHIND THE COLD FRONT WEDNESDAY NIGHT...WITH BELOW AVERAGE TEMPERATURES ACROSS THE ENTIRE AREA...WITH SOME AREAS EXPERIENCING THE COLDEST TEMPERATURES THIS WINTER. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY RECORDED WIND SPEEDS OVER 40 MPH AS WELL AS ANY SNOWFALL AMOUNTS. THANK YOU. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:44 AM MST | High Wind Warning | RIW | Fremont, Hot Springs, Natrona, Park, Sweetwater | 13 hr |
| Jan 6, 4:11 AM MST | Snow Advisory | RIW | Fremont, Lincoln, Park, Sublette, Teton | 13 hr |
Nearby
High Wind Watches in Wyoming, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.